Tags: Osteoporosis | boniva | osteoporosis | balance | gait | neurological

Is Boniva Causing My Balance Problems?

By Peter Hibberd, M.D.   |   Thursday, 24 Oct 2013 10:11 AM

Question: I have been taking Boniva for about 10 years and now I can hardly walk straight. What would you suggest I take, if I were your wife?

Dr. Hibberd's answer:
 
Boniva is prescribed for osteoporosis. It does not usually cause a loss of balance or neurological problems. It may cause muscle pain and pain in the arms and legs. If your gait is unsteady, you must consider that this may be a drug side effect and probably would be wise to suspend Boniva use.
 
Osteoporosis requires a long-term management problem, so stopping Boniva for several months should not be problematic.  See your physician for alternative treatment strategies for your osteoporosis and well as a neurological and orthopedic evaluation to assess your gait disorder as soon as possible.

© 2015 NewsmaxHealth. All rights reserved.

1Like our page
2Share
Dr-Hibberd
Boniva, an osteoporosis drug, does not usually cause a loss of balance.
boniva,osteoporosis,balance,gait,neurological
128
2013-11-24
 

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

 
NEWSMAX.COM
America's News Page
©  Newsmax Media, Inc.
All Rights Reserved